Ohio, 2010Hail and Damaging Winds in Ohio, August 15, 2010
August 15, 2010 · NWS ILN · 4 events in 3 counties and zones
Isolated severe weather developed during the afternoon hours of August 15th. The main threat was damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe weather developed during the afternoon hours of August 15th. The main threat was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 15, 12:50 PM EST, 50 minutes earlier.
Area forecast discussion, Aug 15, 12:50 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT SUN AUG 15 2010
.SYNOPSIS...
CONTINUED HOT AND HUMID CONDITIONS CAN BE EXPECTED TODAY. THE
THREAT OF THUNDERSTORMS WILL CONTINUE IN THE MOIST AIRMASS AHEAD
OF A COLD FRONT THAT WILL TRACK THROUGH THE REGION TONIGHT. HIGH
PRESSURE WILL OFFER SOMEWHAT COOLER...AND DRIER CONDITIONS EARLY
NEXT WEEK IN THE WAKE OF THE FRONT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS STARTING TO ERODE OR THIN. BELIEVE THIS WILL CONTINUE INTO
THE EARLY AFTERNOON. ISOLATED SHRA ALREADY. FRONT IN WESTERN
INDIANA AND WITH FRONT COMING IN AND SOME SUN SHOULD SEE AT LEAST
SCATTERED CONVECTION DEVELOP. TEMPS SLOW TO RISE IN CLOUDS BUT NOT
WANTING TO LOWER AT THIS POINT WITH SUN. ALREADY MID 80S IN
INDIANA WITH SUN. WILL LEAVE CURRENT AFTN FCST PRETTY MUCH AS IS
WITH PERHAPS A TWEEK OF THE TEMPS BUT NOT MUCH. WILL LEAVE HEAT
ADVISORY ALONE ALSO ALTHOUGH MAY NOT REACH CRITERIA IF CLOUDS HOLD
ON TOO MUCH. IF CONVECTION GETS GOING WILL BE CONCERNED ABOUT
HEAVY RAIN WITH HIGH PWS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS 50KT MID LEVEL JET DROPS INTO THE GREAT LAKES...A BROAD MID/UPR
LEVEL TROF WILL SETTLE INTO THE REGION TNGT. ASSOCIATED SFC COLD
FRONT TO PUSH EAST OF ILN/S FA BY 06Z PER THE LATEST SREF SOLN.
WL CONTINUE CHANCE POPS THIS EVENING WITH THE HIGHEST POPS ACRS
THE EAST FOR ENDING FROM WEST TO EAST AS HIGH PRESSURE BEGINS TO
NOSE IN. HAVE TRENDED TONIGHTS LOWS CLOSER TO THE WARMER MET
GUIDANCE NUMBERS.
SFC HIGH PRESSURE TO BUILD INTO THE REGION BECOMING CENTERED OVER
THE OHIO VALLEY TUESDAY MORNING. IN LOW LEVEL CAA PATTERN HAVE
OPTED FOR HIGHS A LTL COOLER THAN MAV ON BOTH MONDAY AND TUESDAY.
HAVE STAYED CLOSER TO MET GUID FOR LOWS MONDAY NIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD IN FOR MIDWEEK. CANNOT COMPLETELY PRECLUDE
THE CHANCE OF PRECIPITATION AS MID LEVEL DISTURBANCE MOVE THROUGH
ON WEDNESDAY. BUT MORE SUBSTANTIAL CHANCE OF SHOWERS AND THUNDERSTORMS
WILL HOLD OF UNTIL THE END OF THE WEEK WHEN A FRONT SAGS TOWARDS
THE AREA AND ANOTHER SHORT WAVE APPROACHES.
ABOVE NORMAL TEMPERATURES WILL PERSIST. HOWEVER A SOMEWHAT DRIER
AIRMASS WILL TEMPORARILY SPREAD IN ON TUESDAY AND WEDNESDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STRATUS JUST ABOUT GONE. FRONT IN INDIANA WILL PUSH ACROSS CWA
THIS EVENING. SCATTERED CONVECTION DEVELOPING WILL DIMINISH AFTER
SUNSET. DRYING COMING IN BUT NOT ENOUGH OR IN TIME FOR THE
DEVELOPMENT OF FOG. WILL NOT GET TO LOW WITH VSBYS FOR NOW BUT
DEPENDING ON RAINFALL MAY BE SOME PATCHY DENSE FOG IN SOME AREAS.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ073-077>082-
088.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...PADGETTHazardous weather outlook, Aug 15, 4:29 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
529 AM EDT SUN AUG 15 2010
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
074-160930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING-
529 AM EDT SUN AUG 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A SLOW MOVING COLD FRONT CROSSING THE AREA WILL PRODUCE THE THREAT
OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE THE STORMS WILL
CONTAIN HEAVY RAIN ALONG WITH GUSTY WINDS. LOCALIZED FLOODING WILL
BE POSSIBLE. A SLIGHT RISK OF SEVERE WEATHER IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
INZ073>075-080-KYZ089>100-OHZ073-077>082-088-160930-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
529 AM EDT SUN AUG 15 2010
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SLOW MOVING COLD FRONT CROSSING THE AREA WILL PRODUCE THE THREAT
OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE THE STORMS WILL
CONTAIN HEAVY RAIN ALONG WITH GUSTY WINDS. LOCALIZED FLOODING WILL
BE POSSIBLE. A SLIGHT RISK OF SEVERE WEATHER IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 15, 12:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 PM EDT SUN AUG 15 2010
OHZ026-035-043-044-052-151830-
CHAMPAIGN OH-SHELBY OH-LOGAN OH-AUGLAIZE OH-HARDIN OH-
128 PM EDT SUN AUG 15 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN...
SOUTHEASTERN AUGLAIZE...WESTERN LOGAN...SHELBY AND NORTHWESTERN
CHAMPAIGN COUNTIES THROUGH 230 PM EDT...
AT 125 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
KETTLERSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA...BOTKINS...
ANNA...SIDNEY...JACKSON CENTER...RUSSELLS POINT...LAKEVIEW AND DE
GRAFF.
ALSO...KETTLERSVILLE...MCCARTYVILLE...HARDIN...NEWBERN...FRYBURG...
SWANDERS...ST. JOHNS AND MONTRA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4057 8378 4018 8387 4020 8422 4043 8434
4061 8424
BINAUSpecial weather statement, Aug 15, 12:46 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
146 PM EDT SUN AUG 15 2010
OHZ071-072-078-079-151845-
CLERMONT OH-BROWN OH-CLINTON OH-WARREN OH-
146 PM EDT SUN AUG 15 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN...SOUTHWESTERN CLINTON...
NORTHWESTERN BROWN AND NORTHEASTERN CLERMONT COUNTIES THROUGH 245 PM
EDT...
AT 144 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTH
LEBANON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...BLANCHESTER...
FAYETTEVILLE...ST. MARTIN AND WILLIAMSBURG.
ALSO...MAINEVILLE...MURDOCK...DALLASBURG...SPRINGVALE...
CLARKSVILLE...MIDDLEBORO...BUTLERVILLE AND PLEASANT PLAIN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3899 8402 3934 8430 3954 8416 3929 8377
3922 8382 3924 8383 3924 8386 3918 8386
BINAUSpecial weather statement, Aug 15, 1:39 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT SUN AUG 15 2010
INZ050-058-059-066-151945-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-
239 PM EDT SUN AUG 15 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...UNION...
FAYETTE AND SOUTHERN WAYNE COUNTIES THROUGH 345 PM EDT...
AT 237 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FALMOUTH...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CENTERVILLE...
CONNERSVILLE...RICHMOND...LIBERTY AND WEST COLLEGE CORNER.
ALSO...GLENWOOD...BEESONS...METTEL FIELD...BUNKER HILL...WATERLOO...
COLUMBIA...SPRING GROVE AND MIDDLEBORO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3979 8531 3979 8530 3979 8523 3983 8523
3990 8482 3950 8483 3945 8531
BINAUThunderstorm Wind, Clermont
- When
- August 15, 1:40 PM EST to 1:45 PM EST
- Where
- Clermont County, Edenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.220, -84.050
Several trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Shelby
- When
- August 15, 2:59 PM EST to 3:00 PM EST
- Where
- Shelby County, 2 mi NW of Sidney
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.300, -84.177
Hail, Shelby
- When
- August 15, 2:59 PM EST to 3:01 PM EST
- Where
- Shelby County, 2 mi NW of Sidney
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.300, -84.177
Thunderstorm Wind, Hamilton
- When
- August 15, 3:32 PM EST to 3:36 PM EST
- Where
- Hamilton County, Cincinnati
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -84.550
A couple of trees and some power lines were reported down across the northern part of the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 15, 20101 death · 1 event
- Flash Flood and Damaging Winds in Mississippi, August 15, 2010$437,000 · 63 kt wind · 46 events
- Hail and Damaging Winds in Ohio, August 15, 2010$405,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Arizona, August 15, 2010$237,000 · 1.75 in hail · 7 events
- Damaging Winds in Alabama, August 15, 2010$80,000 · 60 kt wind · 13 events
- Damaging Winds in Alabama, August 15, 2010$45,000 · 56 kt wind · 6 events
- Damaging Winds in Tennessee, August 15, 2010$50,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Arkansas, August 15, 2010$38,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in Arkansas, August 15, 2010$35,000 · 54 kt wind · 2 events
- Damaging Wind in Illinois, August 15, 2010$25,000 · 52 kt wind · 1 event
- Excessive Heat in Alabama, August 15, 20108 events
- Heat in Alabama, August 15 to 17, 20108 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245595, 245596, 245597, 245598.